PDA

View Full Version : Pain is back :(



Monique89
07-11-2009, 01:59 AM
Well after me being so happy that i have stopped the prednisolone (which was only prescribed to help bring my platelet levels up, not for pain), i have gotten my joint pain back in only a couple of days :(

My left elbow, wrist and my pinky finger are really sore, and my other fingers on my left hand are just really stiff.

Today i went out and bought Omega 3, Glucosamine (sp?) and nurofen (i am allowed ibuprofen now) and i am hoping this will help in the next few days. I am hesitant to tell my rheumatologist about the pain, even though he said to email him if i get any change in my symptoms, because im scared he will suggest to go back on the prednisolone, which i really really do NOT want to do. Im hoping the vitamins and nurofen will help it settle down.

Seriously, when does it ever end, im just so over everything at the moment. Just when i think things are getting better, something else just brings me back down again.

crmj1183
07-11-2009, 05:53 AM
Monique,

Im sorry to hear that your joints are stiff. It gets so irritating sometimes and I remember when I used to feel like that all the time, before the steroids. Maybe ask your doctor to give you a low dosage like 5mg thats high enough to kill that joint pain. Ive been on steroids for 8 years and my weight fluctuated, but only if I had major fllare and they needed to increase my dosage . Other than that a low dosage wouldnt effect that much. With 5mg Iwas able to do things a normal young person does or any healthy person. Think about it I know you dont want steroids but at the same tiime you dont want to live in pain. For me, nothing else worked but I definitely would give those pills you bought a chance first. It might work and I hope it does. Stay strong and positive. Things will turn around soon.


I hope you feel better soon
Chriss

Spanglishqueen
07-11-2009, 05:57 AM
Hi Monique! Sorry to hear you are in pain:sorry:. Definitely call the Rheumy and express that you don't want to go on prednisone and the two of you can work on ways of relieving the pain differently. Also try hot water therapy to relieve stiffness...draw up a hot bubble bath, go to the sauna or whirlpool and see if that causes temporary relief. Also you may want to try some mild stretching to see if that helps too. I too had this pain and I am joining an aqua areobics class for the water therapy and I have bought the Omega 3, Glucosamine supplements also. Hope you feel better soon and ask your rheumy for other alternative treatments that don't involve prednisone.

Monique89
07-11-2009, 09:50 PM
Thanks guys
I have just come off 5mg of prednisolone, and yeah i just really dont want to go back on it, i was having side effects even on the lower doses...i wasnt sleeping properly, and i was getting headaches all the time...the day after i stopped them i was sleeping normally and i havent had a headache since...
Its not as bad this afternoon...maybe the glucosamine/omega 3 and ibuprofen is helping...Will definately talk to my rheumy at my next appointment, i just dont want to call him in between...

Danica01
07-12-2009, 12:02 AM
Monique,

I am so sorry you are feeling so yucky but I am happy that today was better! I hear those pills really can work for some people and I agree with Chriss, I think you should try them and give your body a chance to respond. I also agree with Spanglishqueen, call your doctor, It is really important that you document everything and that you and your doctor are on the same page when it comes to the treatment of this disease. Make it very clear when you talk to him that steroids are not an option at this point. Remember, you are your own advocate and you have to be strong when dealing with your disease and all the doctors involved. Hopefully he will work with you and try to find something else to relive some of your pain. Good luck love and keep us posted on how the new pills work and what your doctor has to say. I am sending you healing thoughts and gentle hugs tonight :hug:

Danica